I recently had a large tumor removed from my knee and the doctor prescribed Oxycodone for pain. Since I have been taking it I have been having horrible nightmares. I did call the doctor and she said she hadn't heard of that as a side effect and told me to try it for a few more days before they change the meds. I looked online and some narcotics can cause vivid dreams but I haven't seen anything about nightmares. I almost always don't remember my dreams so that is a bit strange for me. Any help you can give would be appreciated. Thanks.
Did you find this post helpful?
First Helper Jsabo78
|

User Profile
replied February 8th, 2010
Hi Lititten
Your experience with "nightmares" while taking a narcotic drug is not unusual. These drugs have an effect on your entire nervous system including the portion of your brain that "dreams". Your call to your Dr. was the correct thing to do. The dosage level often need to be adjusted for each patient. From your post nothing indicates that you have taken this narcotic before. If that is the case, usually, when your Dr. takes you off the medicine, this symptom changes back to your normal condition. Dr. Paul Wira
Specializing in facial injuries and pain, corrective jaw surgery, wisdom tooth removal, dental implants, bone grafting, and TMJ
|
Did you find this post helpful?

replied December 1st, 2010
Wow... I almost never remember my dreams either, but i have been taking oxycodone for 7mo's now, @35mg a day for a crushed disc in my back,and i just started having the worst nightmares i have ever had... and i remember everything in the dreams... i'm still shaking... really shaking!! I dont want to go back to sleep!!
|
Did you find this post helpful?

replied February 13th, 2012
oxycodone nightmares are insanly scary
I just had my appendix removed, taking oxycodone for the pain. I had the WORST nightmares I've ever had last night. I thought I would be able to get a decent night sleep after coming home from the hospital. Boy was I wrong, it really scared me and I don't care how much pain I'm in, I will not be taking any more. Ill stick to ibuprofen, and see how it goes. This stuff is bad news, legalize marijuana!
|
Did you find this post helpful?

replied November 21st, 2012
EXTREME NIGHTMARES on PERCOCET
My nightmares are HORRIBLE on this stuff. I am very surprised that it is not listed as a side effect of the medication. I got like no sleep last night because every 30 minutes I'd wake up in terror. What a horrible experience!
|
Did you find this post helpful?

replied February 5th, 2016
It is! I found it listed on mine! I have been on Oxy for nearly 2 years and it hasnt gotten any better...
|
Did you find this post helpful?

replied March 30th, 2013
Nightmares with Percocet
I can definitely relate to the nightmares. The funny thing is is that these usually only caused me to have stomach upset (acid) and they gave me some prescription antacids and it helped me. I usually take Norco 10/325 and have been for a while now, but after complaining of much higher pain, the doctor prescribed Percocet 7.5/325 for me. I had a couple nightmares the last time I took it, but not like now. I am having them every night and during a nap in the daytime. I immediately stopped these and now I am taking my Norco, but have to get doctor to refill those again. Just hoping they do b/c I have already put the Percocet through my garbage disposal Sad I refuse to take something that is disrupting what little sleep I do get now. Why don't they [post this info on the side affects so you know it ahead of time?
|
Did you find this post helpful?

This post has been removed because it did not meet our Community Guidelines.

replied July 20th, 2013
All nightmares are caused by palpitations. Oxycodone cancausenightmaresbecauseOxycodonecancause palpitations . Persons who palpitation is easy to occur areeasy to have nightmare, females are easier to have nightmare than males, because palpitation is easier occur to females than to males. When palpitations occurs, people will have two main feelings: one is tachycardia causea feeling of seeming to be pursuing ; the other is bradycardia or premature beat cause the feeling of heart suspension or heart sinking. Therefore, people in sleep accordingly will have the two nightmares of being pursued (occasionally hunting other people) and flying in the air, and falling down.
|
Did you find this post helpful?

replied July 20th, 2013
All nightmares are caused by palpitations. Oxycodone cancausenightmaresbecauseOxycodonecancause palpitations. Persons who palpitation is easy to occur areeasy to have nightmare, females are easier to have nightmare than males, because palpitation is easier occur to females than to males. When palpitations occurs, people will have two main feelings: one is tachycardia causea feeling of seeming to be pursuing ; the other is bradycardia or premature beat cause the feeling of heart suspension or heart sinking. Therefore, people in sleep accordingly will have the two nightmares of being pursued (occasionally hunting other people) and flying in the air, and falling down.
|
Did you find this post helpful?

User Profile
replied May 30th, 2019
Experienced User
This can cause long-term sleep problems for users. Conversely, for those who experience insomnia while on the drug may notice that their long nights lying awake exhaust the body and drain the mind of its optimum energy for the next day.
|
Did you find this post helpful?
Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our General Q and A , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.